Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 37, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 13, 2004, 8:32 AM PDT for Riverside County, California. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2004, 8:32 AM PDT (15:32 UTC)
- Expired
- Aug 13, 2004, 10:30 AM PDT
- In force
- 118 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County Riverside County, CA
The radar
The Santa Ana Mts radar (KSOX), 64 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 131536
FFWSGX
CAC065-131730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
832 AM PDT FRI AUG 13 2004
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA THIS
INCLUDES THE CITIES OF...TEMECULA...PERRIS...HEMET...LAKE ELSINORE
* UNTIL 1030 AM PDT
* AT 822 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF HEAVY THUNDERSTORMS DEVELOPING FROM SOUTH OF SUN CITY
TO NEAR WILDOMAR. A SECOND CLUSTER OF STORMS WASE DEVELOPING NEAR
TEMECULA. RAINFALL RATES IN EXCESS OF ONE TO ONE AND A HALF INCH PER
HOUR COULD CAUSE FLOODING...ESPECIALLY IN THE BURN AREAS. THE STORMS
WERE NEARLY STATIONARY..OR DRIFTING SLOWLY NORTH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SAGE...LAKE HEMET...ANZA...WILDOMAR...VALLE VISTA...EAST HEMET AND
CANYON LAKE.
LAT...LON 3345 11711 3344 11649 3369 11672 3388 11717
3372 11737
$$
PURPURAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:30 AM PDT, 6 hours 2 minutes earlier.
Area forecast discussion, Aug 13, 2:30 AM PDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 230 AM PDT FRI AUG 13 2004 .SYNOPSIS...MONSOONAL FLOW WILL CONTINUE THE CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS THROUGH SATURDAY...MAINLY DURING THE AFTERNOONS. OTHERWISE...THE COOLING TREND WILL CONTINUE THROUGH THE WEEKEND AS HIGH PRESSURE ALOFT WEAKENS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. LOW CLOUDS WERE ALONG THE SAN DIEGO/S ORANGE COUNTY COASTS WHERE THE MARINE INVERSION WAS AROUND 1200 FEET...AND PLENTY OF MID-HIGH CLOUDS WERE OVER INLAND AREAS...ESPECIALLY SINCE SOME MID-LEVEL OUTFLOW WAS OCCURRING FROM PREVIOUS CONVECTION OVER AZ/S NV. IN THE MODELS...INSTABILITY/CAPE ARE CERTAINLY STRONG ENOUGH FOR TSTORMS TODAY...BUT HIGH CLOUDS MIGHT SUPPRESS THINGS A BIT. ENOUGH MOISTURE WILL BE AROUND...ESPECIALLY IN THE 700-500 MB RANGE. THE FLASH FLOODING THREAT WILL BE FAIRLY LOW EXCEPT IN THE RECENT BURN AREAS DUE TO A 15-KT WIND FROM THE SOUTH WHICH WILL KEEP THE TSTORMS ON THE MOVE. SATURDAY LOOKS LIKE IT WILL HAVE QUITE A BIT OF MOISTURE...EVEN THOUGH WINDS ARE MORE WESTERLY. SO...THE GRIDS/ZONES HAVE SLIGHT CHANCES OF TSTORMS THEN. GFS HAS MARGINALLY ENOUGH MOISTURE FOR TSTORMS FOR SUNDAY...BUT THE WEST WINDS WILL WORK TO MAKE THINGS DRIER AND MORE STABLE...SO I WILL KEEP SUNDAY DRY FOR NOW. THE MARINE LAYER SHOULD GRADUALLY INCREASE OVER THE WEEKEND AND ALLOW FOR MORE NOCTURNAL PENETRATION OF THE LOW CLOUDS. THE EXTENDED IS RATHER TRICKY SINCE THE RECENT TREND HAS BEEN FOR LESS TROUGHING OFF THE COAST. SO...FOR EARLY NEXT WEEK...THERE WILL BE LITTLE CHANGE IN TEMP AND PROBABLY NO TSTORMS. RIGHT NOW...THE MODELS HAVE THE HIGHEST HEIGHTS AT 500 MB TO OUR SOUTH...BUT THE 500 MB GRADIENTS ARE SO MINIMAL THAT A SMALL CHANGE IN THE 500 MB FLOW COULD BRING A BIG CHANGE WEATHERWISE...ESPECIALLY WITH REGARDS TO TSTORMS. .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && MAXWELL
Hazardous weather outlook, Aug 13, 6:30 AM PDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE SAN DIEGO CA 630 AM PDT FRI AUG 13 2004 CAZ042-043-048-057-141300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO COUNTY AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 630 AM PDT FRI AUG 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE COUNTY...THE SAN DIEGO COUNTY COASTAL AREAS AND THE INLAND EMPIRE. .DAY ONE... TODAY THROUGH TONIGHT. MOISTURE IN SOUTHERLY FLOW ALOFT WILL CAUSE ISOLATED THUNDERSTORMS TODAY. THUNDERSTORMS HAVE DEADLY LIGHTNING AND MAY HAVE BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED. CAZ050-141300- SAN DIEGO COUNTY VALLEYS- 630 AM PDT FRI AUG 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN DIEGO COUNTY VALLEYS .DAY ONE... TODAY THROUGH TONIGHT. FLASH FLOOD WATCH UNTIL 800 PM. MOISTURE IN SOUTHERLY FLOW ALOFT WILL CAUSE SCATTERED THUNDERSTORMS TODAY. THUNDERSTORMS HAVE DEADLY LIGHTNING AND WILL HAVE BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND HAIL. HEAVY RAIN COULD CAUSE FLOODING AND MUD SLIDES...ESPECIALLY IN THE RECENTLY BURNED AREAS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED. CAZ055-056-058-060-061-062-141300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 630 AM PDT FRI AUG 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. FLASH FLOOD WATCH UNTIL 800 PM. MOISTURE IN SOUTHERLY FLOW ALOFT WILL CAUSE SCATTERED THUNDERSTORMS IN THE MOUNTAINS AND DESERTS TODAY INTO THIS EVENING. THUNDERSTORMS HAVE DEADLY LIGHTNING AND WILL HAVE BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND HAIL. HEAVY RAIN COULD CAUSE FLOODING AND MUD SLIDES...ESPECIALLY IN THE RECENTLY BURNED AREAS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. MOIST UNSTABLE AIR WILL CONTINUE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND DESERTS SATURDAY AFTERNOON. THUNDERSTORMS HAVE DEADLY LIGHTNING AND MAY HAVE BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND HAIL. LOCAL HEAVY RAIN COULD CAUSE FLOODING AND MUD SLIDES...ESPECIALLY IN THE RECENTLY BURNED AREAS. DRIER SOUTHWEST FLOW ALOFT WILL DEVELOP EARLY NEXT WEEK. MAXWELL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 9:38 AM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 2 hr |
| Aug 13, 10:44 AM PDT | Flash Flood Warning | SGX | San Diego | 2 hr |
| Aug 13, 12:00 PM PDT | Flash Flood Warning | SGX | San Bernardino | 60 min |
| Aug 13, 12:18 PM PDT | Flash Flood Warning | SGX | Riverside, San Diego | 2 hr |
| Aug 13, 12:53 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 57 min |
| Aug 13, 2:00 PM PDT | Flash Flood Warning | SGX | San Diego | 2 hr |
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.